I had a weird experience last night. We decided to go see Star Wars at a 2:55 pm showing. Charlie asked several times on the way there if I had the strength and I said yes even though I wasn’t sure. I mean, how can going to a movie be taxing? How is sitting in a movie any different from sitting in chemo, or sitting at home?
I enjoyed the movie but the whole experience was exhausting. Charlie let me off closer to the theater so I had shorter walks, and it still wore me out. In fact, it over-wore me out–I think I was over stimulated by the end of the evening. We came home and I was so tired I barely got down a shake for dinner and then I went to bed…
,,,where I was up and down all night, not really sleeping much at all. I didn’t have Star Wars dreams or anything–I just couldn’t sleep. I was ridiculously tired and yet as I laid there, my body parts seemed to be filled with nervous energy, occasionally spasming in a weird way. It’s hard to describe the sensation, and it had happened before just not as strongly as last night.
So it turns out all of the anti-nausea meds are also anti-psychotic meds too, and feelings of restlessness with muscle spasms are side effects of many of them. Who knows which one is causing it? Or maybe it’s a combo? It’s been two weeks since my last radiation (which we believe caused much of the nausea) so in theory I can start easing off of them… but then I have the consolidation chemo in three weeks which means I’ll be right back on them again.
I emailed my medical oncologist to ask about it, since I hadn’t told her about these side effects before. It had never occurred to me that they might be side effects. I thought it was just a weird part of being so weak. If I could get rid of the feelings of restlessness and sleep a little better, I know I’d feel a lot better about recovery.
Hopefully I’ll get more info soon.